# SDR B4VR201706290001

- Difficulty date: June 28, 2017
- Submitted: June 29, 2017
- Operation: General aviation
- Aircraft: N4403W
- Make and model: Piper PA-28-181
- Aircraft serial: 2843723
- Aircraft time: 4,501 hours
- Engine: Lyc O360A4M
- Engine time: 1,491 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Failed
- Location: Wrist Pin
- Part time: 1,491 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

WHEN POWER REDUCED FROM TAXIING POWER TO IDLE QUICKLY, ENGINE MAKES A FAST TICKING SOUND.  PREVIOUS OIL ANALYSIS INDICATED A SLIGHTLY HIGHER COPPER CONTENT IN THE OIL.  THE ENGINE WAS RAN BRIEFLY BY TECHNICIANS, NOTED THAT THE ENGINE WAS MAKING A LOUD KNOCKING NOISE.  OIL FILTER WAS PULLED AND COPPER FLAKES WERE FOUND THROUGHOUT THE FILTER.  ACCORDING TO THE MANUFACTURER THERE IS ONLY ONE BEARING THAT WOULD CAUSE COPPER FLAKES LFOUND IN THE FILTER, THE CONNECTING ROD WRIST PIN BEARINGS .
